MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 0020006800
Medical Device Problem Codes Moisture or Humidity Problem (2986); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A customer complaint was submitted on hemosil synthasil (part no.0020006800, lot no.N0532089), indicating that there were 32 incorrect aptt patient results reported by the acl top 550 cts (serial no.19071186).Quality control results prior to patient testing were within acceptance criteria.However, when quality controls were run after patient testing, the results were outside of acceptance criteria.The user replaced the reagents, and then quality controls came back into range.The patients run during the time period were rerun and 32 corrected patient reports were issued.There is no known patient impact.
 
Additional Manufacturer Narrative
A review of the instrument "sample detail" reports for the 32 patient samples confirms the original and repeat results.All results were flagged by the instrument either with "mt 5600 maintenance overdue" or as failed.Service was dispatched to the customer site for instrument verification.The customer requested that we report this incident.However, the complaint is still under investigation and its reportability has yet to be determined.A follow-up filing will be submitted when additional information is available.
 
Additional Manufacturer Narrative
A customer submitted a complaint on hemosil synthasil lot n0532089 on august 07, 2024 indicating there were 32 patient results reported incorrectly on acl top 550 cts sn (b)(6).Controls were run at 07:30 and recovered within acceptance range for the appt assay.When the controls were run again at 15:00, results were outside of the acceptance range.The user replaced the synthasil and cacl2 reagents and controls came back into range.All the patients were run during that time frame were rerun and 32 corrected reports were issued.There is no known patient impact.Complaint investigation included the review of the general log for 8/6/24 from 07:00 to 15:30 which showed no errors or warnings that would have contributed to the erroneous results.The service report notes included "humidity level in the lab is high, the reagent area has lots of condensation some of which was on bottles and the splash guard." upon further discussion with the field service engineer (fse), it was discovered that the laboratory's hvac system was not functioning as expected at the time.The weather at that time according to weather underground data adjacent to the (b)(6) hospital on (b)(6) 2024 list a daily high of 95°f (over 90°f from 11:30 to 14:30) with an average humidity between 85 and 87%.This, in addition to the hvac system status provided by the fse, suggests that the conditions in the laboratory were likely outside the acl top's environmental condition specifications.The acl top family 50-series operator's manual states under section environmental conditions: the instrument functions correctly in an ambient temperature of 15°c to 32°c (50°f to 89°f) with a relative humidity of 15% to 85% (non-condensing).Although, the root cause of the erroneous results was not identified, environmental conditions may be a contributing factor.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford 01730
MDR Report Key20150232
Report Number1217183-2024-00005
Device Sequence Number15552805
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(17)250630(10)N0532089
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number0020006800
Device Lot NumberN0532089
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown